• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Hyperprolactinemia during antipsychotics treatment increases the level of coagulation markers

F

firemonkee57

Well-known member
Joined
Mar 23, 2009
Messages
8,224
Hyperprolactinemia during antipsychotics treatment increases the level of coagulation markers

Abstract
OBJECTIVE:

The strong association between psychiatric patients who receive antipsychotics and the incidence of venous thromboembolism (VTE) is known. Although previous reports suggest that hyperprolactinemia often increases markers of activated coagulation, few studies have examined the direct relationship between the prolactin level elevated by antipsychotics and activated markers of activated coagulation.
METHOD:

The participants included 182 patients with schizophrenia (male =89, female =93) who received antipsychotic treatments for at least 3 months. Markers of VTE (D-dimer, fibrin/fibrinogen degradation products, and thrombin-antithrombin complex) and serum prolactin concentrations were measured.
RESULTS:

Prolactin levels were significantly correlated with the logarithmic transformation of the D-dimer (r=0.320, P=0.002) and fibrin/fibrinogen degradation product levels (r=0.236, P=0.026) but not of the thrombin-antithrombin complex level (r=0.117, ns) among men. However, no correlations were found between the VTE markers and prolactin levels among women. These results were confirmed using multiple regression analyses that included demographic factors and antipsychotic dosages.

CONCLUSION:

The current study indicates that hyperprolactinemia is associated with an increase in markers of activated coagulation among men receiving antipsychotics. This finding clinically implies that monitoring and modulating prolactin levels among men are important to decrease the risk of VTE.



Hyperprolactinemia during antipsychotics treatment increases the le... - PubMed - NCBI
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,531
Location
The West Country
I suppose because women do produce breast milk after pregnancy and so are 'supposed' to lactate at some point in their life, there must be something that prevents any increased risk blood clots..
This is really important for men to know though and if it's serious, they should give out free flight socks.
 
Toasted Crumpet

Toasted Crumpet

ACCOUNT CLOSED
Joined
Feb 11, 2013
Messages
8,424
Location
under the Forum Troll bridge
I dunno why they have to keep on giving people these fucking shit drugs, it is like they want to kill us off. Oh no, hang on..:mad:
 
Top